Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS JSJ
NWS JSJ issued this flash flood warning at Jan 13, 2010, 7:50 PM CST. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 13, 2010, 7:50 PM CST (01:50 UTC)
- Expired
- Jan 13, 2010, 10:45 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 42 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 7:53 PM CST | FLASH FLOOD | Vega Alta, PR | ROAD 620 IN CANDELARIA SECTOR IN VEGA ALTA WAS FLOODED DUE TO RIO CIBUCO OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
065
WGCA52 TJSJ 140150
FFWSJU
PRC143-140445-
/O.NEW.TJSJ.FF.W.0001.100114T0150Z-100114T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
950 PM AST WED JAN 13 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
VEGA ALTA
* UNTIL 1245 AM AST
* AT 940 PM AST...EMERGENCY MANAGEMENT OFFICIAL FROM VEGA ALTA
REPORTED ROAD 620 COMPLETELY FLOODED DUE TO SURGE OF WATERS FROM RIO
MAVILLA AND RIO CIBUCO. RIO CIBUCO AT ROAD 620 IN CANDELARIA SECTOR
WAS OF OF ITS BANKS. THEREFORE...A FLASH FLOOD WARNING HAS BEEN
ISSUED FOR THIS MUNICIPALITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1834 6636 1841 6637 1847 6635 1849 6633
1837 6630 1834 6633
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
356
WGCA72 TJSJ 140436
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1236 AM AST THU JAN 14 2010
PRC143-140446-
/O.EXP.TJSJ.FF.W.0001.000000T0000Z-100114T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-
1236 AM AST THU JAN 14 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM AST FOR VEGA ALTA
MUNICIPALITY...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME.
LAT...LON 1834 6636 1841 6637 1847 6635 1849 6633
1837 6630 1834 6633
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 12:52 PM CST, 6 hours 58 minutes earlier.
Area forecast discussion, Jan 13, 12:52 PM CST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 252 PM AST WED JAN 13 2010 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL MOVE ACROSS THE EASTERN UNITED STATES SEABOARD BY THURSDAY. THIS FEATURE WILL FORCE THE FRONTAL BOUNDARY REMNANTS ACROSS HISPANIOLA AND THE ATLANTIC WATERS NORTHWEST OF PUERTO RICO TO MOVE ACROSS THE LOCAL ATLANTIC WATERS AND ACROSS PART OF THE LOCAL ISLANDS THURSDAY THROUGH SATURDAY. && .DISCUSSION...SATELLITES IMAGES THIS AFTERNOON DEPICTED ABUNDANT CLOUDINESS EXTENDING FROM HISPANIOLA...EAST NORTHEASTWARD ACROSS THE ATLANTIC FOR SEVERAL HUNDRED MILES. THIS MOISTURE IS ASSOCIATED WITH THE REMNANTS OF AN OLD FRONTAL BOUNDARY STALLED TO THE NORTHWEST OF PUERTO RICO FOR THE LAST FEW DAYS. THIS FEATURE WILL CONTINUE TO PROVIDE SOME INSTABILITY FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND A FEW AFTERNOON THUNDERSTORMS ESPECIALLY ACROSS WESTERN AND INTERIOR SECTIONS OF PUERTO RICO OVER THE NEXT FEW DAYS. THIS ACTIVITY WILL LIKELY PERSIST INTO THE EVENING HOURS...ESPECIALLY THURSDAY AND FRIDAY. IN FACT...LATEST RADAR OBSERVATIONS THIS AFTERNOON SHOWED SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER SOUTHWESTERN SECTIONS OF PUERTO RICO AND ACROSS THE INTERIOR...SOUTHWEST OF THE METROPOLITAN AREA. A SURFACE HIGH PRESSURE SYSTEM...WILL MOVE ACROSS THE WESTERN ATLANTIC BY THURSDAY. THIS HIGH PRESSURE SYSTEM WILL HELP TO PUSH THE FRONTAL BOUNDARY REMNANTS ACROSS THE LOCAL ATLANTIC WATERS AND THE NORTHERN SECTIONS OF THE LOCAL ISLANDS BY THE END OF THE WEEK...INCREASING THE CHANCES OF SHOWERS...ESPECIALLY OVER THE NORTHERN HALF OF PUERTO RICO. THE GFS MODEL GUIDANCE SUGGESTS THAT THE FRONTAL BOUNDARY REMNANTS WILL THEN LIFT NORTHWARD ACROSS THE ATLANTIC WATERS BY THE UPCOMING WEEKEND. A HIGH PRESSURE SYSTEM WILL THEN BUILD ACROSS THE REGION BY EARLY NEXT WEEK...LIMITING AGAIN THE CHANCES OF PRECIPITATION. && .AVIATION...VOLCANIC ASH SHOULD BE DIFFUSE AS IT PASSES TISX ON WEST NORTHWEST COURSE. EXPECT SAME CLOUD TO PASS TIST ARND 13/21Z-14/02Z. GFS AND NAM FORECASTS DIVERGE TOO MUCH TO MAINTAIN STRONG CONFIDENCE IN REST OF FORECAST. SHOWERS HAVE DEVELOPED OVER THE MAINLAND AS EXPECTED BUT BOUNDARY OF OLD FRONTAL ZONE REMAINS WELL TO THE NORTHWEST AND IT IS NOT CLEAR THAT STRONG CONVECTION OF NAM OVER INTERIOR NOW THROUGH 14/12Z CAN MATERIALIZE OR MAINTAIN AHEAD OF IT. FOR NOW WILL INDICATE CIGS DEVELOPING OVER PUERTO RICO AT VFR LEVELS AT TAF SITES AND SOME MOUNTAIN OBSCURATIONS WITH SCATTERED SHOWERS THROUGH 14/18Z. SOME MVFR PSBL FOR TJMZ AND TJBQ TIL 14/00Z. LESS WEATHER INDICATED FOR TIST...TISX...TNCM...TKPK. SHOULD PULSE FROM BOUNDARY TO NORTH EMERGE RAPIDLY AS FORECAST IN NAM EXPECT MORE WIDESPREAD SHWRS...MORE NORTHERLY WINDS AND MUCH LOWER CIGS INLAND. && .MARINE...MODERATE...NORTH NORTHWESTERLY SWELLS WILL CONTINUE TO SLOWLY SUBSIDE ACROSS THE LOCAL ATLANTIC WATERS THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 80 73 81 / 50 50 40 40 STT 74 83 73 83 / 30 30 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 12/72
Hazardous weather outlook, Jan 13, 3:11 AM CST, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 511 AM AST WED JAN 13 2010 AMZ710>745-PRZ001>013-140915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 511 AM AST WED JAN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SWELL FROM THE NORTH NORTHWEST WILL IMPACT THE NORTHERN COASTS TODAY WITH BREAKING WAVES POSSIBLY REACHING 10 FEET IN A FEW AREAS. THERE IS A HIGH RISK OF RIP-CURRENTS...ESPECIALLY AS THESE SWELL BEGIN TO SUBSIDE. THERE IS ALSO A SLIGHT RISK OF URBAN AND SMALL STREAM FLOODING IN THE NORTHWEST PORTION OF PUERTO RICO THIS AFTERNOON WHERE SHOWERS FORM. OVER 2 INCHES WERE OBSERVED IN SOME AREAS THERE YESTERDAY AND STREAMS MAY FILL MORE QUICKLY TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-140915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 511 AM AST WED JAN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SWELL FROM THE NORTH NORTHWEST WILL IMPACT THE NORTHERN COASTS TODAY WITH BREAKING WAVES POSSIBLY REACHING 10 FEET IN A FEW AREAS. THERE IS A HIGH RISK OF RIP-CURRENTS...ESPECIALLY AS THESE SWELL BEGIN TO SUBSIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:00 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Jan 13, 7:13 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Jan 13, 7:30 PM CST | Areal Flood Advisory | JSJ | 117 min | |
| Jan 14, 3:45 AM CST | Areal Flood Advisory | JSJ | 12 hr | |
| Jan 14, 5:45 AM CST | Areal Flood Advisory | JSJ | 6 hr | |
| Jan 14, 11:47 AM CST | Flash Flood Warning | JSJ | 3 hr | |
| Jan 14, 12:07 PM CST | Areal Flood Advisory | JSJ | 113 min | |
| Jan 14, 1:58 PM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Jan 14, 2:47 PM CST | Flash Flood Watch | JSJ | 35 hr | |
| Jan 14, 4:00 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Jan 14, 4:43 PM CST | Flash Flood Warning | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.